Follow
Share

A caregiver took her 31 times in a 3 and 1/2 hour period. She takes three meds and all three say they may increase urination. I ask the doctors to look at this but they show little interest . Is this common?

This question has been closed for answers. Ask a New Question.
Find Care & Housing
The medications can stimulate the bladder, but sometimes inhibit complete voiding. This is a good thing to talk to her doctor about when you take her to check for a UTI. If the medications are causing this side effect, it is very bad for your wife's (and your!) quality of life and the doctor may want to change the medications.

My mother came down with a UTI after she began to take donepezil. It may have been coincidental. I checked the side effects and saw that UTI was a rare side effect of donepezil -- perhaps because it inhibits complete voiding of the bladder. A simple UTI test will let you know if this is a problem for your wife.

I hope you're able to find a way so she doesn't have to go so much.
Helpful Answer (0)
Report

My wife takes Risperidone, Donepezil, Nemenda and all three say "may increase urination" . Then many times she goes to the bathroom but does nothing.We never know when its real and when its not. This bathroom thing is killing us....what do we do?
Helpful Answer (0)
Report

My wife takes Risperidone, Donepezil, Nemenda and all three say "may increase urination" . Then many times she goes to the bathroom but does nothing.We never know when its real and when its not. This bathroom thing is killing us....what do we do?
Helpful Answer (0)
Report

Ron, what medications is your wife taking? Some medications like Lasix makes someone have to urinate more often. Still, every 5 minutes is a lot. I agree with the others to have her checked for a UTI.
Helpful Answer (0)
Report

I'm going through the same thing right now, and my mom was just confirmed with a UTI. Whenever she is a little crazier and goes to the bathroom every two minutes, I get her checked for a UTI.
Helpful Answer (0)
Report

I'm going through the same thing right now, and my mom was just confirmed with a UTI. Whenever she is a little crazier and goes to the bathroom every two minutes, I get her checked for a UTI.
Helpful Answer (0)
Report

Have her checked for a UTI. It is a very common problem in women that often presents itself with frequent urination. If that's negative and her regular doc can't figure out the problem get a referral to a urologist. Urinating as often as you describe is abnormal.
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.